10 month old female has clay colored stools, is it a liver problem?

10 month old, female, with reoccurring ear infections put on Biaxin Dec 23rd and for the last 2 days has watery beige/clay colored diarrhea. she has passed 6 stools in the last 45 minutes. frequency is increasing. but my main concern is the color. a listed side effect related to the liver is clay colored stools. she has no known drug or food allergies


This Question Is Open to Answers -Post Your Comment Below

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Clay colored stool and watery diarrhea are adverse effects of biaxin but undesirably liver symptoms ..you should stop the drug and see her pediatrician ASAP..
Sorry for that…

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Biaxin is causing bile obstruction , i recommend consulting her doctor for alternative , also look for signs of jaundice like yellow eyes ,
Good Luck

Dr Masr
Member
Dr Masr

It was on the 23 rd.

So supposidly she should have completed her antibiotoc course,

This drug causes clay colored stool however, its much more related to patients with liver disease,or biliary obstructon, so my advice is to do her liver function tests… To figure out whats going on with her. And to rule out any precipitating luver problems

Dr Mahaveer
Member
Dr Mahaveer

hi
yes,the clay stools are definitely related to liver derangement.
it may be either a primary liver dysfunction or a side effect of biaxin.
consult your paediatrician and stop biaxin.
give pre-probiotics and plenty of fluids.
thanks

wpDiscuz